Vol. 54, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Random points in a simplex

William John Reed

Vol. 54 (1974), No. 2, 183–198
Abstract

The expected values of certain functions of N points chosen at random in an n dimensional simplex or paraUelotope are considered, and a decomposition of such integrals is obtained by use of a generalised form of Crofton’s Theorem.

Explicit expressions are found for the moments of the area of the triangle formed by three points chosen at random in a triangle or parallelogram.

Mathematical Subject Classification 2000
Primary: 52A25
Secondary: 60D05
Milestones
Received: 6 December 1972
Published: 1 October 1974
Authors
William John Reed